Winter Weather, Parmer
- When
- December 26, 2:00 AM CST to 6:00 AM CST
- Where
- Parmer forecast zone
- Reported by
- COOP Observer
- Coordinates
- 34.530, -102.784 (the zone’s center; the record gives no point)
A fast moving storm system brought accumulating snowfall to a broad area of the Southern Plains during the early morning hours of the 26th. Although the west Texas South Plains was on the periphery of this storm, light snow accumulations were observed over the extreme southwestern Texas Panhandle and the northern South Plains.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
A fast moving storm system brought accumulating snowfall to a broad area of the Southern Plains during the early morning hours of the 26th. Although the west Texas South Plains was on the periphery of this storm, light snow accumulations were observed over the extreme southwestern Texas Panhandle and the northern South Plains. Reports of 1 inch or greater accumulations included: 2 inches at Rhea (Parmer County), 1 inch at Caprock Canyon State Park (Briscoe County), 1 inch at Floydada (Floyd County), 1 inch at Plainview (Hale County), and 1 inch at Silverton (Briscoe County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Dec 25, 10:17 PM CST, 3 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1017 PM CST TUE DEC 25 2007 .UPDATE... PER LATEST SAT/RADAR IMAGERY...APPEARS THAT BEST ASCENT ASSOCIATED WITH SHORTWAVE MOVING OVER THE REGION WAS STILL OVER EASTERN NM AS OF LATE THIS EVENING. MEANWHILE...LATEST WIND PROFILER DATA INDICATING THAT MID LEVEL JET MAY HAVE ROUNDED BASE OF TROUGH AND SHOULD EXPECT ASCENT REGION TO PIVOT CYCLONICALY OVER THE SOUTHWEST PANHANDLE/NORTHERN SOUTH PLAINS DURING THE REMAINDER OF THE NIGHT. ALTHOUGH THIS SUPPORTS THE THREAT FOR ACCUMULATING SNOW ACROSS MOST OF THE ADVISORY AREA...THE POSSIBILITY EXISTS THAT THE POTENTIAL WILL BE LESS IN THE EASTERN COUNTIES VERSUS THE CENTRAL AND WESTERN COUNTIES. FOR NOW WILL CONTINUE WITH INHERITED FORECAST AND ADVISORY. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 21 36 22 44 15 / 80 60 0 20 10 TULIA 23 38 22 44 19 / 80 60 0 20 10 PLAINVIEW 24 39 23 46 19 / 80 60 0 10 10 LEVELLAND 23 42 22 48 19 / 60 40 0 10 0 LUBBOCK 28 44 24 48 21 / 60 60 0 10 0 DENVER CITY 27 43 23 50 22 / 30 10 0 10 0 BROWNFIELD 27 44 22 49 22 / 40 30 0 10 0 CHILDRESS 29 42 27 41 26 / 60 70 0 10 10 SPUR 27 45 23 48 25 / 50 60 0 0 0 ASPERMONT 32 46 25 51 27 / 40 50 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY UNTIL 8 AM CST WEDNESDAY FOR THE FOLLOWING ZONES: TXZ021>024-027>030. && 18/02
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 336 PM CST TUE DEC 25 2007 TXZ021>044-262145- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 336 PM CST TUE DEC 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT WINTER WEATHER AREAS OF LIGHT SNOW ARE EXPECTED TO SPREAD ACROSS THE TEXAS PANHANDLE AND SOUTH PLAINS REGION LATER TONIGHT AS A POTENT UPPER LEVEL LOW PRESSURE SYSTEM MOVES OUT OF NEW MEXICO AND ACROSS THE EXTREME SOUTHERN PORTION OF THE SOUTH PLAINS. SNOW ACCUMULATIONS OF ONE TO TWO INCHES ARE POSSIBLE MAINLY NORTH OF MORTON...PLAINVIEW... AND SILVERTON. GUSTY WINDS MAY CAUSE SOME BLOWING SNOW AT TIMES AS WELL. ACCUMULATIONS OVER THE EXTREME SOUTHERN SOUTH PLAINS AND THE ROLLING PLAINS SHOULD BE LESS THAN AN INCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT UPPER LEVEL STORM SYSTEM WILL MOVE JUST NORTH OF THE AREA ON THURSDAY. THIS SYSTEM WILL BRING THE POSSIBILITY OF STRONG WESTERLY WINDS AND LOW RELATIVE HUMIDITIES...WHICH WILL COMBINE TO INCREASE FIRE WEATHER CONCERNS. .SPOTTER INFORMATION STATEMENT... PERSONS TRAVELING ACROSS THE SOUTHERN HIGH PLAINS LATE TONIGHT AND WEDNESDAY MORNING SHOULD PREPARE FOR THE POSSIBILITY OF LIGHT SNOW ACCUMULATIONS.
The national radar mosaic for the moment the first event began.
4 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 65960, 65961, 65962, 65963.